Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 78, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 1, 2008, 2:44 PM EDT for Hillsborough County, Pasco County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2008, 2:44 PM EDT (18:44 UTC)
- Expired
- Jul 1, 2008, 3:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
Counties Hillsborough County, FL, Pasco County, FL
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.7 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1122 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 1:14 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 1, 1:14 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 114 PM EDT TUE JUL 1 2008 .DISCUSSION...ANOTHER AFTERNOON AND EARLY EVENING OF WIDE SPREAD SHOWERS AND THUNDERSTORM ACTIVITY OVER THE AREA...ALTHOUGH THIS TIME MUCH OF THE ACTION TOOK PLACE SOUTH OF THE NATURE COAST COUNTIES. AT 830 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN RUSKIN WAS SHOWING ONGOING THUNDERSTORMS NEAR RUSKIN...SUN CITY CENTER..BOYETTE AND GIBSONTON. THIS ACTIVITY WAS ASSOCIATED WITH A WESTERLY MOVING OUTFLOW BOUNDARY WHICH COLLIDED WITH THE REMNANT ONSHORE FLOW TO PRODUCE A LINE OF CONVECTION WHICH IS SLOWLY SPREADING NORTH FROM MANATEE COUNTY AND INTO SOUTHERN HILLSBOROUGH. THERE ARE STILL ADDITIONAL OUTFLOW BOUNDARIES SCATTERED OVER THE AREA AND SOME ADDITIONAL THUNDERSTORMS ARE STILL POSSIBLE OVERNIGHT...BUT PROBABLY NOT AS STRONG. AS POINTED OUT IN THE PREVIOUS AFD DISCUSSION...STORMS DEVELOPING IN THE EARLY AFTERNOON HOURS WERE FOLLOWING THE PREDOMINANT SOUTHWESTERLY FLOW AND RIDING ALONG OUTFLOW BOUNDARIES HEADING INTO THE INTERIOR COUNTIES AND THE EAST COAST. HOWEVER...AS THE STRONGEST CLUSTERS COLLAPSED...AN ARRAY OF OUTFLOW BOUNDARIES WERE SPREADING OVER THE ENTIRE AREA WITH SEVERAL STRONG OUTFLOWS RACING BACK WESTWARD AND INTO OUR AREA THROUGH THE LATE AFTERNOON AND EVENING HOURS. BUT AS THESE OUTFLOWS DISSIPATE THE SOUTHWESTERLY FLOW SHOULD AGAIN BECOME THE MAIN STEERING MECHANISM FOR WHATEVER STORMS MAY FORM THROUGH THE REST OF THE EVENING AND PUSH THEM BACK TO THE EAST. 00Z TBW SOUNDING DATA DEPICTS A MORE STABLE ATMOSPHERE WITH LIS OF -3...CAPE OF AROUND 1000 AND SLIGHTLY LOWER PWS THAN IN PREVIOUS SOUNDINGS...AROUND 1.5 INCHES. BUT WITH ABUNDANT LOW LEVEL MOISTURE LINGERING AROUND THE AREA AND ONGOING CONVECTION OVER THE COASTAL WATERS BEING PUSHED BACK INLAND BY THE SOUTHWESTERLY FLOW...WILL KEEP 40 POPS OVERNIGHT. NO SIGNIFICANT CHANGES TO CURRENT FORECAST PACKAGE ARE REQUIRED AT THIS TIME. .PREVIOUS SYNOPSIS... .SYNOPSIS. ..MUCH OF THE EASTERN U.S. IS DOMINATED BY AN UPPER TROUGH/NEARLY CLOSED LOW CENTERED ROUGHLY OVER THE APPALACHIANS. AT THE SURFACE...A FRONT IS AHEAD OF THIS TROUGH AND STRETCHED OUT WEST TO EAST ACROSS NORTH FLORIDA. OTHERWISE HAVE A SURFACE RIDGE AXIS SOUTHEAST OF THE STATE...NOT PROVIDING MUCH IN THE WAY OF A SURFACE BACKGROUND FLOW. && .AVIATION...ANOTHER HOUR OR TWO OF WIDELY SCAT TSTMS WITH MVFR CONDITIONS...THEN VFR SHOULD PREVAIL OVERNIGHT. WITH LITTLE CHANGE IN PATTERN...EXPECTING A REPEAT TOMORROW...WITH VFR CONDITIONS IN THE MORNING GIVING WAY TO LATE MORNING THROUGH AFTERNOON TSTM ACTIVITY AND ASSOC MVFR/IFR CONDITIONS. && .MARINE...WINDS AND SEAS SHOULD REMAIN BELOW HIGHLIGHT CRITERIA EXCEPT IN THE VICINITY OF THUNDERSTORMS WHICH WILL BRING BRIEF PERIODS OF ROUGH SEAS AND GUSTY WINDS. && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && DISCUSSION...REYNES AVIATION....PETRO
Hazardous weather outlook, Jul 1, 5:27 AM EDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 527 AM EDT TUE JUL 1 2008 FLZ039-042-043-048>052-055>057-060>062-065-011500- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 527 AM EDT TUE JUL 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... NUMEROUS THUNDERSTORMS WILL DEVELOP LATER THIS MORNING AND THROUGH THE AFTERNOON AS THE MOIST ATMOSPHERE IN PLACE COMBINES WITH DAYTIME HEATING...SEA BREEZE AND OUTFLOW BOUNDARIES...AND UPPER ENERGY MOVING OVER THE AREA. STRONGER STORMS WILL PRODUCE GUSTY WINDS AND SMALL HAIL ALONG WITH FREQUENT DEADLY LIGHTNING AND LOCALLY HEAVY RAINS CAUSING MINOR FLOODING. A FEW SEVERE STORMS WILL ALSO BE POSSIBLE PRODUCING LARGE HAIL AND DAMAGING WINDS. WHEN SKIES DARKEN...MOVE INDOORS. IF THERE IS TIME...UNPLUG APPLIANCES AND ELECTRICAL EQUIPMENT. WAIT UNTIL THE STORM ENDS BEFORE USING THE TELEPHONE OR RUNNING WATER. ...WATERSPOUT IMPACT... BOATERS SHOULD REMAIN VIGILANT TO ANY APPROACHING THUNDERSTORM WHICH COULD PRODUCE WATERSPOUTS WITH LITTLE OR NO ADVANCED WARNING...GUSTY WINDS AND FREQUENT DEADLY CLOUD TO WATER LIGHTNING. IF CAUGHT AT SEA...GO BELOW DECK AND REMAIN SHELTERED UNTIL THE STORM HAS PASSED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS THUNDERSTORMS WILL AGAIN BE POSSIBLE ON WEDNESDAY AFTERNOON AND EVENING AS THE RIDGE AXIS LIFTS NORTH OF THE AREA AND MORE TYPICAL DIURNAL AND SEA BREEZE DRIVEN THUNDERSTORM DEVELOPMENT RETURNS. SCATTERED THUNDERSTORMS WILL THEN OCCUR EACH AFTERNOON AND EARLY EVENING FOR THURSDAY THROUGH MONDAY AS HIGH PRESSURE CONTINUES TO RIDGE ACROSS THE AREA AND HEATING AND SEA BREEZE BOUNDARIES COMBINE. LOCALLY HEAVY RAINS...FREQUENT DEADLY LIGHTNING...SMALL HAIL AND GUSTY WINDS WILL OCCUR WITH THE STRONGER STORMS. ISOLATED SEVERE STORMS MAY ALSO BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. COLSON
In the hours before
Special weather statement, Jul 1, 2:05 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 205 PM EDT TUE JUL 1 2008 FLZ051-011845- HILLSBOROUGH- 205 PM EDT TUE JUL 1 2008 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL AND NORTHERN HILLSBOROUGH COUNTY... THUNDERSTORMS...NEARLY STATIONARY...WILL AFFECT THE MENTIONED AREA INCLUDING TEMPLE TERRACE...PALM RIVER-CLAIR MEL...EAST LAKE-ORIENT PARK...NORTH BRANDON AND MANGO...UNTIL 245 PM EDT. GUSTY WINDS UP TO 40 MPH ARE POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. REYNES
Local storm report, Jul 1, 2:19 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
219 PM EDT TUE JUL 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HAIL BRANDON 27.93N 82.29W
07/01/2008 E0.25 INCH HILLSBOROUGH FL PUBLIC
PEA SIZE HAIL REPORTED NEAR LITHIA PINE CREST AND SR 60.
&&
REYNESSpecial weather statement, Jul 1, 2:24 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 224 PM EDT TUE JUL 1 2008 FLZ055-060-011915- MANATEE-SARASOTA- 224 PM EDT TUE JUL 1 2008 ...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN SARASOTA AND SOUTHERN MANATEE COUNTY... A THUNDERSTORM...MOVING NORTHEAST AT 7 MPH...WILL AFFECT THE MENTIONED AREA INCLUDING HIDDEN RIVER AND MYAKKA CITY...UNTIL 315 PM EDT. GUSTY WINDS UP TO 40 MPH ARE POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM MAY PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. REYNES
Special weather statement, Jul 1, 2:34 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 234 PM EDT TUE JUL 1 2008 FLZ049-051-011930- HILLSBOROUGH-PASCO- 234 PM EDT TUE JUL 1 2008 ...STRONG THUNDERSTORMS WILL AFFECT NORTHERN HILLSBOROUGH AND SOUTHEASTERN PASCO COUNTY... A THUNDERSTORM...MOVING EAST AT 8 MPH...WILL AFFECT THE MENTIONED AREA INCLUDING WESLEY CHAPEL...HILLSBOROUGH RIVER STATE AND ZEPHYRHILLS...UNTIL 330 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. REYNES
Special weather statement, Jul 1, 2:37 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 237 PM EDT TUE JUL 1 2008 FLZ052-056-011915- HARDEE-POLK- 237 PM EDT TUE JUL 1 2008 ...STRONG THUNDERSTORMS WILL AFFECT WESTERN HARDEE AND SOUTHWEST POLK COUNTY THROUGH 315 PM... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM FORT GREEN TO 2 MILES NORTH OF MYAKKA HEAD...MOVING NORTHEAST AT 10 MPH. THE THUNDERSTORMS WILL AFFECT FORT GREEN...UNTIL 315 PM EDT. GUSTY WINDS OF 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN DIAMETER IS EXPECTED. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. EO
Local storm report, Jul 1, 2:42 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
242 PM EDT TUE JUL 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 4 S WESLEY CHAPEL 28.18N 82.33W
07/01/2008 E0.88 INCH PASCO FL PUBLIC
NICKEL SIZE HAIL FOR 5 MINUTES.
&&
17The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 4:00 PM EDT | Tornado Warning | TBW | Highlands | 30 min |
| Jul 1, 4:09 PM EDT | Tornado Warning | TBW | DeSoto, Highlands | 36 min |
| Jul 1, 4:17 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 28 min |
| Jul 1, 4:18 PM EDT | Tornado Warning | TBW | Charlotte, Lee | 27 min |
| Jul 1, 6:45 PM EDT | Special Marine Warning | TBW | 62 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.